Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The ideal structure
of some analytic crossed products


Author: Miron Shpigel
Journal: Trans. Amer. Math. Soc. 351 (1999), 2515-2538
MSC (1991): Primary 47D25; Secondary 46H10, 46L05
DOI: https://doi.org/10.1090/S0002-9947-99-02221-7
Published electronically: February 15, 1999
MathSciNet review: 1475694
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the ideal structure of a class of some analytic crossed products. For an $r$-discrete, principal, minimal groupoid $G$, we consider the analytic crossed product $C^*(G,\sigma)\times _\alpha \mathbb{Z}_+$, where $\alpha$ is given by a cocycle $c$. We show that the maximal ideal space $\mathcal{M}$ of $C^*(G,\sigma)\times _\alpha \mathbb{Z}_+$ depends on the asymptotic range of $c$, $R_\infty(c)$; that is, $\mathcal{M}$ is homeomorphic to $\overline{\mathbb{D}}\mid R_\infty(c)$ for $R_\infty(c)$ finite, and $\cal M$ consists of the unique maximal ideal for $R_\infty(c)=\mathbb{T}$. We also prove that $C^*(G,\sigma)\times _\alpha \mathbb{Z}_+$ is semisimple in both cases, and that $R_\infty(c)$ is invariant under isometric isomorphism.


References [Enhancements On Off] (What's this?)

  • [AS] J. Arazy and B. Solel, Isometries of non-self-adjoint operator algebras. J. Funct. Anal. 90 (1990), 284-305. MR 91c:47085
  • [DP] L.M. De Alba and J. Peters, Classification of semi-crossed products of finite-dimensionals C*-algebras, Proc. Amer. Math. Soc. 95 (1985), 557-564. MR 87e:46088
  • [H] K. Hoffman, Banach Spaces of Analytic Functions, Prentice-Hall, Englewood Cliffs, N.J., 1962. MR 24:A2844
  • [K] A.M. Kumjian, On $C^*$-diagonals, Can. J. Math. 38 (1986), 969-1008. MR 88a:46060
  • [MM] M.J. McAsey and P.S. Muhly, Representations of non-self-adjoint crossed products, Proc. Lond. Math. Soc. 47 (1983), 128-144. MR 85a:46039
  • [MS] P.S. Muhly and B. Solel, Subalgebras of groupoid $C^*$-algebras, J. Reine Angew. Math. 402 (1989), 41-75. MR 90m:46098
  • [P1] J. Peters, Semi-crossed products of $C^*$-algebras, J. Funct. Anal. 59 (1984), 498-534. MR 86e:46063
  • [P2] J. Peters, On inductive limits of matrix algebras of holomorphic functions, Trans. Amer. Math. Soc. 299 (1987), 303-318. MR 88f:46130
  • [Ped] G.K. Pedersen, C*-algebras and their automorphism groups, Academic Press, 1989. MR 81e:46037
  • [R] J. Renault. A groupoid approach to $C^*$-algebras, Lecture Notes in Math., vol. 793, Springer-Verlag, 1980. MR 82h:46075
  • [Rick] C.E. Rickart, General theory of Banach algebras, Van Nostrand, 1960. MR 22:5903
  • [S] B. Solel, Applications of the asymptotic range to analytic subalgebras of groupoid $C^*$-algebras, J. Ergodic Theory Dynamical Systems 12 (1992), 341-358. MR 93m:46084

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47D25, 46H10, 46L05

Retrieve articles in all journals with MSC (1991): 47D25, 46H10, 46L05


Additional Information

Miron Shpigel
Affiliation: Department of Mathematics, Technion — Israel Institute of Technology, 3200 Haifa, Israel
Email: meshpigel@math.uwaterloo.ca

DOI: https://doi.org/10.1090/S0002-9947-99-02221-7
Received by editor(s): December 2, 1996
Published electronically: February 15, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society